Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gynecomastia (male breasts)
Jul 24, 2008

I am a 52 year old gay male with co-infection. In the last two years of treatment, my breasts have begun to increase in size. I have no idea whether this is from the HIV meds or the Hepatitus C (liver). More importantly, I am on medicare and thus, breast reduction surgery is not covered. Is there a treatment? Can anyone point me in the right direction? This situation is taking a horrendous toll on my pysychological well being.

Response from Dr. Henry

Increased breast size in men can be seen in the general population but is likely increased in HIV+ men. Some HIV regimens may contribute as can a variety of other conditions including hormone status (testosterone, thyroid), liver disease, alcohol use, and many others. I would discuss with your HIV specialist. I often refer to a endocrinologist for assistance. KH



Previous
Extreme fatigue
Next
Binge Drinking and Partying on MEDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement